Healthdirect Free Australian health advice you can count on.

Medical problem? Call 1800 022 222. If you need urgent medical help, call triple zero immediately

healthdirect Australia is a free service where you can talk to a nurse or doctor who can help you know what to do.

beginning of content

Brand name: Dimetapp PE Day plus Night Cough Cold plus Flu TM

Active ingredients: paracetamol + dextromethorphan + phenylephrine + chlorphenamine, paracetamol + phenylephrine + dextromethorphan

What it is used for

The daytime capsules provides temporary relief from the symptoms of the common cold and flu such as nasal congestion, headaches, muscular aches, fever, body aches and pains, sore throat, stuffy, runny noses and dry irritating coughs. ,The nightime capsule also provides temporary relief from the symptoms of cold and flu and also contain an antihistamine to relieve runny nose, sneezing, itching of the nose and throat, itchy watery eyes due to cold and flu symptoms and therefore allows a good nights sleep.

How to take it

This medicine is a pack that contains more than one part.

Part 1: Capsule, soft

The night pe is a shiny, green-coloured, clear, oblong soft capsule with "dimetapp pe" on one side in white ink.

The way to take this medicine is: Oral. This medicine is taken by mouth.

Part 2: Capsule, soft

The day pe is a shiny orange-coloured, clear oblong soft capsule with "dimetapp pe" on one side in white ink.

The way to take this medicine is: Oral. This medicine is taken by mouth.

You should seek medical advice in relation to medicines and use only as directed by a healthcare professional.

Always read the label. If symptoms persist see your healthcare professional.

Storage instructions

  • Store below 25 degrees Celsius
  • Shelf lifetime is 24 Months.

Do I need a prescription?

This medicine is available from a pharmacy without prescription.It is Schedule 2 : Pharmacy Medicine.

Over 65?

This medicine contains the active ingredients:

If you are over 65 years of age, there may be specific risks and recommendations for use of this medicine. Please discuss your individual circumstances with your pharmacist, doctor or health professional. For more information read our page on medication safety for older people.

Pregnant or planning a pregnancy?

For the active ingredient paracetamol + dextromethorphan + phenylephrine + chlorphenamine

You should seek advice from your doctor or pharmacist about taking this medicine. They can help you balance the risks and the benefits of this medicine during pregnancy.

For the active ingredient paracetamol + phenylephrine + dextromethorphan

You should seek advice from your doctor or pharmacist about taking this medicine. They can help you balance the risks and the benefits of this medicine during pregnancy.

Reporting side effects

You can help ensure medicines are safe by reporting the side effects you experience.

You can report side effects to your doctor, or directly at www.tga.gov.au/reporting-problems

Back to top back to top

Need more information?

These trusted information partners have more on this topic.

Top results

Common cold treatments - myDr.com.au

What are the treatments for the common cold? Find out about the different medicines available, plus complementary treatments and self-help measures.

Read more on myDr website

Colds - myDr.com.au

A cold is an infection caused by a virus. It usually lasts two to three days and does not cause serious illness in healthy people. Find out what products are available for colds.

Read more on myDr website

Dry coughs - myDr.com.au

A dry cough is non-productive and irritating, and sometimes causes a tickly throat. Find out what products are available for a dry cough.

Read more on myDr website

Chesty coughs - myDr.com.au

When you have a chesty cough (wet, productive or phlegmy) your chest feels heavy and you may cough up mucus or phlegm. Find out what products are available for a chesty cough.

Read more on myDr website

Sore throat: self-care - myDr.com.au

A sore throat makes swallowing difficult and painful. Sore throat is common because it is associated with the common cold. Find out what products are available for sore throat.

Read more on myDr website

Monoamine oxidase inhibitors (MAOIs) for depression - myDr.com.au

Monoamine oxidase inhibitors (MAOIs) can be useful in treating depression but have the potential for serious side effects and interactions with other medicines, plus certain foods and drinks.

Read more on myDr website

Measles self-care - myDr.com.au

Measles is a highly infectious disease caused by a virus. It is most common in children and is spread by coughing, sneezing or sometimes kissing. Find out what products are available for measles.

Read more on myDr website

Chickenpox: self-care - myDr.com.au

Chickenpox, caused by the varicella zoster virus, is highly infectious and spread by sneezing, coughing or contact with fluid from chickenpox blisters. Find out what products are available for chicken

Read more on myDr website

Sinus and nasal problems - myDr.com.au

Most sinus problems are due to allergy, infection, or a foreign substance inhaled up the nose. Find out what products are available for sinus and nasal problems.

Read more on myDr website

Tuberculosis

Tuberculosis is an infection caused by bacteria. It usually affects the lungs, but can involve the kidneys, bones, spine, brain and other parts of the body.

Read more on WA Health website

Healthdirect 24hr 7 days a week hotline

24 hour health advice you can count on

1800 022 222

Government Accredited with over 140 information partners

We are a government-funded service, providing quality, approved health information and advice

Australian Government, health department logo ACT Government logo New South Wales government, health department logo Northen Territory Government logo Government of South Australia, health department logo Tasmanian government logo Government of Western Australia, health department logo